MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FX414T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav (#f----t) was implanted during a procedure performed on unknown according to the complainant, the shunt showed adjustment difficulties.The patient underwent a revision procedure performed on unknown.The complainant device has not yet returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: no product received to date.Should relevant additional information/investigation results become available, an additional medwatch report will be submitted.
 
Additional Manufacturer Narrative
Due to the missing product information (e.G.Serial number/delivery note batch), we were unable to trace the production of affected product.We can assure you that all our products are manufactured by qualified staff and individually tested before they are placed on the market.An investigation or traceability was not possible because the product is not available.Regarding similar complaints where we could examine the products, we could determine that the most frequent cause for a deterioration in the function of the product are deposits caused by natural substances in the cerebrospinal fluid, e.G.Protein, blood or tissue particles.These are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve if aggregated in the valve.A final clarification and conclusion of the cause what has led to "adjustment difficulties" is only possible by an examination.
 
Event or Problem Description
No further information about article or incident available.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valve were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shunt assistant does not operate within the specified tolerances in the vertical position.An accelerated outflow of shunt assistant could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected; however, the breaking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in both valves.To make the deposits in the shunt system more visible, they were colored using a staining solution.Results: based on the results of our investigation, we can determine that the progav 2.0 is not adjustable and that the shunt assistant has an accelerated outflow.The visible deposits found on the inside could have impaired the function of the valves.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx414t) was implanted during a procedure performed on unknown date.According to the complainant, the shunt system showed an over-drainage and adjustment difficulties.The patient underwent a revision procedure performed on (b)(6) 2023.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 22 years.Gender: female.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18345549
Report Number3004721439-2023-00384
Device Sequence Number5341902
Product Code JXG
UDI-Device Identifier04041906136567
UDI-Public4041906136567
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model NumberFX414T
Device Catalogue NumberFX414T
Device Lot Number20039518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/24/2024
02/21/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/02/2024
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale